Thunderstorm Wind, Hertford
- When
- July 7, 3:20 PM EST
- Where
- Hertford County, Como
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.500, -77.000
Trees down across Route 258.
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 7, 2:50 PM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 350 PM EDT WED JUL 7 2004 .SYNOPSIS...SFC TROF ASSOC WITH SHRTWV MOVES THRU REGION THIS EVNG/OVRNGT. COLD FRNT PUSHES ACRS FA THU INTO THU NGT. WK SFC HI/UA RDG BLDS OVR REGION FOR FRI INTO SUN. ANOTHER FRNT AFFECTS THE AREA MON INTO TUE. && .SHORT TERM...(TONIGHT THRU FRI)...STRNG/SVR TSRAS PUSHING ACRS FA LATE THIS AFTN/EVENG ASSOC WITH SFC TROF COMBINING WITH VRY UNSTABLE AIRMASS. THIS TROF WILL MOVE OFFSHR LATER THIS EVENG...WITH PCPN ENDING AND PRTLY CLDY SKY. COLD FRNT WILL THEN PUSH ACRS FA THU INTO THU EVENG. THIS FRNT RUNNING INTO HOT AND HUMID AIRMASS...CUD AGAIN TRIGGER SCTD TSRAS...ESPLY DURING AFTN/EVENG HRS. FRNT THEN SINKS SE OF CWA BY FRI MORNG...WITH WK SFC HI/UA RDG BLDG IN FOR THE REMAINDER OF FRI. && .LONG TERM...(SAT THRU WED)...UA RDG SHUD MAINTAIN DRY BUT VRY WRM CONDITIONS SAT INTO SUN. ANOTHER FRNT WILL AFFECT THE AREA WITH SLGT CHCS FOR TSRAS POSSIBLE SUN NGT INTO TUE. && .AVIATION...LOCAL MVFR/IFR WITH TSRAS THIS EVENG AND FOG OVRNGT. IMPROVING TO VFR LATER IN THE MORNG THU. && .MARINE...LGT WNDS OVRALL THRU THE PERIOD. NO FLAGS. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. VA...NONE. NC...NONE. MARINE...NONE. && .PRELIMINARY POINT TEMPS/POPS... SBY 69 89 68 89 / 40 30 30 10 OXB 70 87 69 87 / 40 30 30 10 WAL 70 88 69 89 / 40 30 30 10 FVX 67 92 67 91 / 20 30 10 10 RIC 70 92 69 91 / 20 30 10 10 PTB 71 93 70 91 / 20 30 10 10 AKQ 71 92 70 91 / 20 30 30 10 PHF 73 92 71 91 / 40 30 30 10 ORF 75 92 74 90 / 40 30 30 10 ECG 76 93 74 91 / 40 30 30 10 && 32/19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EDT WED JUL 07 2004 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-080900- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 530 AM EDT WED JUL 07 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY... HEAT INDEX VALUES WILL RANGE BETWEEN 100 AND 105 DEGREES OVER INLAND PORTIONS OF VIRGINIA AND NORTH CAROLINA. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...PRODUCING GUSTY WINDS AND HAIL. SEE SPSAKQ FOR DETAILS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. FORECASTER ID 44 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE WAKEFIELD VA
346 PM EDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG DAWN 37.83N 77.37W
07/07/2004 CAROLINE VA LAW ENFORCEMENT
TREE DOWN IN THE FOG LEVEL AREA OF SE CAROLINA COUNTY.
0150 PM TSTM WND DMG 3 E OWENTON 37.88N 77.10W
07/07/2004 KING AND QUEEN VA LAW ENFORCEMENT
TREES DOWN ON RT. 619 NEAR CAUTHORNVILLE.
0150 PM TSTM WND DMG 2 NW HOPEWELL 37.20N 76.47W
07/07/2004 YORK VA NWS EMPLOYEE
TREES DOWN 1 MILE EAST OF I-295 AND RT. 10 IN ENON.
&&
CORRECTION TO REPORT TIMES.
SAMMLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
351 PM EDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 3 S EMPORIA 36.65N 77.54W
07/07/2004 GREENSVILLE VA LAW ENFORCEMENT
TREES DOWN SOUTH OF EMPORIA
&&
CYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
352 PM EDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG EMPORIA 36.69N 77.54W
07/07/2004 CITY OF EMPORIA VA LAW ENFORCEMENT
TREES DOWN
&&
CYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
359 PM EDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND DMG IVOR 36.90N 76.90W
07/07/2004 SOUTHAMPTON VA LAW ENFORCEMENT
SHED DESTROYED
&&
CYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
409 PM EDT WED JUL 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM WATER SPOUT NE FORT MONROE 37.01N 76.31W
07/07/2004 CITY OF HAMPTON VA TRAINED SPOTTER
&&
CYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 418 PM EDT WED JUL 7 2004 VAZ095-098-072045- NORFOLK/PORTSMOUTH VA-VIRGINIA BEACH VA- 418 PM EDT WED JUL 7 2004 ...STRONG THUNDERSTORMS TO CLIP PORTIONS OF PORTSMOUTH...NORFOLK AND NORTHERN VIRGINIA BEACH.. AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF OCEAN VIEW TO CHURCHLAND...MOVING EAST AT 45 MPH. THE THUNDERSTORMS WILL AFFECT MAINLY THE NORTHERN AREAS OF DOWNTOWN NORFOLK AND DOWNTOWN PORTSMOUTH...AND NEAR THE SHORE OF THE CHESAPEAKE BAY IN NORTHERN VIRGINIA BEACH THROUGH 445 PM. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORM. EXPECT FREQUENT DANGEROUS LIGHTNING AND RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. 25
The Norfolk radar (KAKQ), 54 km away, was scanning. The volume nearest the first event began at 20:19 UTC.
5 thunderstorm wind. Local standard time, as filed.
Trees down across Route 258.
Trees down on River Road.
Trees down along Highway 13.
Large tree down on Route 158.
Numerous trees twisted or down in and around Edgewood section. Also, windows blown out of a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413924, 5413925, 5413855, 5413923, 5413926.